It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-03-2000, 11:12 AM   #1
Newbie
 
Join Date: Dec 2000
Location: Delphos, OH, USA
Posts: 1
Tari T HB User
Unhappy CAN ANYONE HELP ME-ULTRAM ADDICT

Please Help me. I have been taking Ultram for about 2 1/2 years. I take too much. I take it everyday to get the buzz. It gives me energy and the will to get things done in my life. My husband and I are thinking about having another child. I want to get off of this drug before we start trying to conceive. When I have tried to stop taking it I feel: Night sweats, hot and cold flashes, muscle pain (like I have to stretch all of the time), extreme fatigue, I feel very unsocial, no energy at all, can't sleep and these are just to name some of the problems. I don't know what to do. I don't want to go into a rehab because nobody knows that I have this problem. Is there outpatient therapies available where I can go and nobody has to know about it. I really want to get off of the Ultram. I need advise on how to deal with these withdraw symptoms. If there is anything you could tell me that might help, please do. I am begging for advise. I want my life back!!!! Thank you for your time.

 
Old 12-03-2000, 04:13 PM   #2
Senior Member
 
Join Date: Nov 2000
Location: capecod, ma
Posts: 236
Christine HB User
Post

Hi Tari -

I am not familiar with this drug - however, would consult an MD prior to just quitting cold turkey in case there is a chance of seizures or something.

I know you don't want to go to a rehab, but maybe at least a week in detox would help you with the physical symptoms and give you some footing on where to go for help - if you are looking to a daily buzz I would consider AA or NA - after all, addiction is addiction no matter what the drug of choice is. If you really want to kick it and have your life back, you will do anything, believe me. Good luck.

 
Sponsors Lightbulb
   
Old 12-07-2000, 04:59 AM   #3
Junior Member
 
Join Date: Nov 2000
Location: NSW, Australia
Posts: 22
Catriona HB User
Post

Tari T--

I have not heard of this drug before but here is some info on it, I am sure you already know most of it...

SIDE EFFECTS
Call your doctor right away if you have any of these side effects:


Very fast or racing heartbeat
Hallucinations or confusion
Trouble going to the bathroom (urinating)
Seizures
If you have problems with these less serious side effects, talk with your doctor.


Feeling dizzy, drowsy, or sleepy
Nausea and vomiting
Constipation (trouble having a bowel movement)
Headache
Feeling nervous, anxious, or shaky

I am sorry...I looked in a lot of places and could not find much information at all...
Go to your GP, or if you cant confide in him, go to a new GP, someone you may not need to see again and get some information.

Good luck,
Catriona

 
Old 12-15-2000, 10:48 AM   #4
Junior Member
 
Join Date: Dec 2000
Location: long beach, ca usa
Posts: 12
Olivia HB User
Post

I was addicted to fiorinal for migraines for about 2 years. I took it for the exact same reasons you are. It gave me energy and put me in a good mood. Both of these drugs work buy attatching to the opiod receptore sights in your body so they have almost identical withdrawl symptoms.

I was very young and niaeve (sp?) and went off cold turkey basically because I had exhausted all of my sources for obtaining it.
It was the most horrific experience I have ever had in my life. Anxiety, hallucinations, convulsions, sweating, you name it. I was in bed for two weeks straight. I was in college at the time and kids were coming in and out of the room asking my roommate what was wrong with me. I was so humiliated that when I finally got through this I dropped out of school and never went back.

If you're not willing to go into treatment go talk to your Dr., you have to tell a medical professional. You will need some help with this. If you are able to taper down and get off of this stuff you are still going to have to deal with depression because you're going to have to adjust to the real world again. You're not going to feel energetic and happy. People around you are going to see a personality change and start asking you questions. This was my experience anyway.

I don't want to scare you or depress you more but this is the truth. You are going to need a lot of support.

I found out the reason I was medicating myself was because I had an underlying depression. You may need an antidepressant too. Please go see your Dr. and tell him the truth about this. He may be able to help you taper down and put you on an antidepressant to help with all of this or he may say go into treatment which sucks but sometimes we gotta do it anyway.

I have been where you are and I'm very concerned about you. I feel your pain. Please respond and let me know how you're doing.

Olivia



[This message has been edited by Olivia (edited 12-15-2000).]

 
Old 12-20-2000, 04:00 AM   #5
Newbie
 
Join Date: Nov 2000
Location: murfreesboro,tn., usa
Posts: 2
jodigirl11 HB User
Post

I WORK IN A DETOX UNIT SO MAYBE I CAN HELP. YOU NEED TO TAPER YOUR DOSE EVREY 3 DAYS...EXAMPLE: IF YOU TAKE 4 A DAY THEN GO TO 3 A DAY X 3 DAYS, THEN 2 A DAY X 3 DAYS THEN 1 DAILY X 3 DAYS. YOU CAN TAKE DRAMAMINE AND BENADRYL TO HELP CONTROL THE WITHDRAWL SYMPTOMS IF YOU HAVE THEM. IF YOU GO TO YOUR DOC WITH THIS HE CAN PRESRCIBE YOU SOMETHING TO HELP IN CAES YOU HAVE WITHDRAWL SYMPTOMS. MOST OF THE CASES OF ULTRAM TAPERS I HAVE SEEN DO WELL WITHOUT A WHOLE LOT OF DIFFICULTY EXCEPT ANXIETY. GOOD LUCK TO YOU
__________________
jodi cox

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hi - Does Anyone Here Have These Symptoms? Mia J Chronic Fatigue 23 04-20-2011 08:59 PM
Do Acid Foods/Drinks Cause Anyone to Have Outbreaks? dghterofchrist Herpes 2 03-12-2007 10:46 AM
Therapy helped anyone with GAD & Panic attacks? lindam72001 Anxiety 9 08-30-2006 10:47 AM
Has anyone actually gotten better? Wantobehealthy Acid Reflux / GERD 24 08-10-2005 07:53 PM
From Man Apart.............To Geena and anyone else who cares. Man Apart Depression 133 06-12-2004 03:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!